Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Jun 16, 2025, 12:07 AM EDT for Beaufort County, Martin County, Pitt County, North Carolina. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2025, 12:07 AM EDT (04:07 UTC)
- Expired
- Jun 16, 2025, 5:15 AM EDT
- In force
- 5 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaufort County, NC, Martin County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 119 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 12:07 AM EDT | FLASH FLOOD | 2 Ne Beargrass, NC | 911 Call center relayed reports of several inches of water over the roadway at the intersection of Harry Ayers Rd and Bear Grass Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1307 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted.
017
WGUS52 KMHX 160407
FFWMHX
NCC013-117-147-160715-
/O.NEW.KMHX.FF.W.0008.250616T0407Z-250616T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
1207 AM EDT Mon Jun 16 2025
The National Weather Service in Newport/Morehead City has issued a
* Flash Flood Warning for...
Northwestern Beaufort County in eastern North Carolina...
Southern Martin County in eastern North Carolina...
Northeastern Pitt County in eastern North Carolina...
* Until 315 AM EDT.
* At 1207 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Williamston, Stokes, Robersonville, Pactolus, Jamesville,
Smithwick, Parmele, Everetts, Dardens and Beargrass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3590 7703 3589 7702 3588 7704 3586 7704
3586 7701 3590 7694 3590 7692 3586 7689
3582 7690 3581 7688 3585 7683 3588 7683
3588 7681 3586 7678 3570 7694 3558 7725
3575 7738 3578 7742 3587 7722
FLASH FLOOD...RADAR INDICATED
$$
ZC2 follow-up statements
948
WGUS52 KMHX 160703
FFWMHX
NCC013-117-147-160915-
/O.EXT.KMHX.FF.W.0008.000000T0000Z-250616T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
303 AM EDT Mon Jun 16 2025
The National Weather Service in Newport/Morehead City has extended
the
* Flash Flood Warning for...
Northwestern Beaufort County in eastern North Carolina...
Southern Martin County in eastern North Carolina...
Northeastern Pitt County in eastern North Carolina...
* Until 515 AM EDT.
* At 303 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Williamston, Stokes, Robersonville, Pactolus, Jamesville,
Smithwick, Parmele, Everetts, Dardens and Beargrass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3590 7703 3589 7702 3588 7704 3586 7704
3586 7701 3590 7694 3590 7692 3586 7689
3582 7690 3581 7688 3585 7683 3588 7683
3588 7681 3586 7678 3570 7694 3558 7725
3575 7738 3578 7742 3587 7722
FLASH FLOOD...RADAR INDICATED
$$
42021
WGUS72 KMHX 160910
FFSMHX
Flash Flood Statement
National Weather Service Newport/Morehead City NC
510 AM EDT Mon Jun 16 2025
NCC013-117-147-160920-
/O.EXP.KMHX.FF.W.0008.000000T0000Z-250616T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaufort NC-Martin NC-Pitt NC-
510 AM EDT Mon Jun 16 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 515 AM EDT EARLY THIS MORNING
FOR NORTHWESTERN BEAUFORT, SOUTHERN MARTIN AND NORTHEASTERN PITT
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 200 AM EDT Tuesday for a
portion of eastern North Carolina.
&&
LAT...LON 3590 7703 3589 7702 3588 7704 3586 7704
3586 7701 3590 7694 3590 7692 3586 7689
3582 7690 3581 7688 3585 7683 3588 7683
3588 7681 3586 7678 3570 7694 3558 7725
3575 7738 3578 7742 3587 7722
$$
42What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 7:44 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 15, 7:44 PM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
744 PM EDT Sun Jun 15 2025
.SYNOPSIS...
A weak frontal boundary will dip south into portions of Eastern
North Carolina through Monday, leading to unsettled conditions
through the early part of the week. The front then shifts back
north by mid week with drier high pressure returning.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 730 PM...Heavy rain chances are ramping up north of 264,
and also west of hwy 17, as front to our north sags south while
at the same time a weak trough is bringing widespread heavy
thunderstorms into our coastal plain counties over the next 1-3
hours. Still seeing potential for 3-6" of rain north of hwy 264
through the evening into tonight, although it is dependent on
how far south the front actually drops.
As of 3 PM Sunday...
Key Messages
- Thunderstorms with a risk of flooding, strong winds, and an
isolated tornado through this evening.
- Flood Watch remains in effect generally along and north of
Hwy 264 through tonight.
A mid-level shortwave is analyzed on H2O vapor satellite imagery
over WNC and E TN and KY. At the surface, a stalled sfc backdoor
front resides across nern NC and will join forces with the
incoming shortwave to initiate thunderstorms across the region
late afternoon through the evening.
As opposed to the last several days, where afternoon convection
was tied to the diurnal cycle due to lack of upper support, the
incoming dynamics with aforementioned short wave will actually
increase activity as we approach and move through the evening.
Heating of a very moist boundary layer is leading to moderate
destabilization, with MLCAPE vals approaching 2K J/KG, with
little to no inhibition. Given the moist, unstable, and uncapped
airmass, isolated to scattered convection should initially
develop along the developing sea/river/sound/bay breezes. The
expectation is that this activity will then expand in coverage,
intensity, and organization as the above-mentioned shortwave
moves through with a modest increase in large-scale forcing and
deep layer shear this evening.
The biggest threat with storms through this evening is heavy
rain and areas of flooding, and 3-6" of rain is still forecast
for northern parts of ENC in vcnty of the frontal boundary.
Localized higher amounts of over 6" is possible, per latest
several runs of HREF LPPM. It should be noted that if the
boundary remains or drifts just north of ENC, the higher risk
of flooding would be focused to the north of the Albemarle
Sound.
Later tonight, any showers and storms will tend to diminish in
intensity and coverage as they drift south of Hwy 264, and flood
risk should diminish through the late night hours. Scattered
thunderstorms with localized areas of heavy rain and gusty winds
may still be a threat through dawn as they move through
southern portions of ENC, as instability will still remain
moderately high even through the late night hours.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
As of 3 PM Sun...Aforementioned stalled front will still be
draped across ENC to start your work week. Another round of
thunderstorms appears likely for the afternoon hours. Depending
on how quickly debris clouds from the overnight convection
exits, destabilization could be greater or lower. More sunshine
means a higher risk for severe storms, greatest threat localized
wet microbursts, while clouds lingering through the day would
mean less instability and storms not as strong. Attm retained
likely pops due to the front and shortwave still in vicinity.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 330AM Sun...
Key Messages:
- Unsettled weather pattern into Tuesday with a chance for strong
thunderstorms and heavy rain on Monday
- Potential for dangerous heat indices midweek into the end of next
week.
Tuesday...Some minor tweaks to the forecast for Tuesday, but
overall the general pattern remains the same as upper ridging
will remain off the Southeast Coast while a weak and slow moving
upper trough tracks across the Southeast Mon/Tue. Further to
the west, a stronger but neutrally tilted upper trough will
quickly progress across the Pacific Northwest and enter into the
Plains Tues night and this will be our next potential weather-
maker. At the mid levels, several weak but notable shortwaves
will be transiting the base of the upper trough across the Mid-
Atlantic and Southeast which will promote widespread lift across
the area. At the surface, stalled front will gradually lift
N'wards Mon night into Tue. By Tue we return to more diurnally
driven showers/tstms associated with the Seabreeze circulation
and mid level shortwave transiting the region.
Wednesday through next weekend...Previously mentioned upper trough
will be the main feature of note into the end of the week with this
neutrally tilted trough pushing E'wards into the Mid-Atlantic and
Northeast by Fri. Currently GFS is the deepest and slowest with this
trough with the Canadian and ECWMF guidance slightly quicker and
weaker with the trough. Either way, at the surface we return to a
more summer like pattern with thunderstorms primarily focused along
the Seabreeze on Wed/Thurs with an incoming surface cold front
from the west becoming the focus for potential shower/tstm
activity on Fri. High pressure ridging then builds into the area
over the weekend once again drying the area out. Of bigger note
will be the hot and muggy conditions expected around midweek as
a combination of temps in the 90s Wed/Thurs and dewpoints in
the 70s will result in hazardous heat indices with "feels like"
temps closer to the 100-110 F range each day. Will have to
monitor trends, but the years first heat advisories may be
needed next week if the current forecast holds. Once cold front
pushes through on Friday temps will decrease slightly and the
excessive heat threat will lower this weekend.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SHORT TERM /through Monday/...
As of 730 PM Sunday...Thunderstorms will be moving through the
northern, and northwestern part of the CWA (PGV to FFA) through
this evening into tonight. Further south, coverage will be
isolated to scattered as best since forcing decreases and air
becomes a bit more stable behind an advancing sea breeze. TEMPO
groups for TSRA with reduced vis and cigs are included in the
00Z TAF issuance for PGV and ISO, with the expectation being EWN
and OAJ will be largely spared from the most robust convection.
Thunderstorms will be capable of very heavy rain and localized
gusty winds. The TSRA risk is expected to gradually decrease
towards daybreak, although low cigs (IFR/MVFR) will fill in
behind the wave in the early morning hours. Monday, another
round of thunderstorms are in the forecast, capable of heavy
rain and localized strong wind gusts.
LONG TERM /Monday night through Thursday/...
As of 330AM Sun...Unsettled weather will continue to persist
across the area into midweek as a stalled front will bring a
threat for several rounds of showers and thunderstorms to
Eastern North Carolina Mon. A more summer like pattern returns
with diurnal thunderstorm activity developing along the
Seabreeze on Tue/Wed. Either way this will bring a daily threat
for sub-VFR conditions each day. In addition to this, early
morning fog development will remain possible for areas that see
rain.
&&
.MARINE...
SHORT TERM /through Mon/...
As of 3 PM Sun...A weak area of low pressure is forecast to
move east across northeastern NC and the nearby coastal waters
later tonight, supporting an increased risk of thunderstorms.
Where thunderstorms develop, there will be the potential for
30-50kt wind gusts and waterspouts. The greatest thunderstorm
risk through tonight looks to be focused across the inland
rivers and sounds as well as the coastal waters north of Cape
Hatteras.
A tightened pressure gradient south of the above-mentioned
surface low should support another round of elevated winds and
seas. Outside of thunderstorms, southwesterly winds of 15-25kt
are expected, strongest across the Pamlico Sound. Additionally,
seas of 3-4 ft are expected. These conditions will be close to
Small Craft Advisory criteria, but confidence is low enough to
hold off for now.
LONG TERM /Monday though Thursday/...
As of 330AM Sun...A stalled frontal boundary will bisect our
waters from west to east, generally from around Lenoir county
east across the Pamlico Sound, and just north of Hatteras Island
into our coastal waters. This stalled front will bring a threat
for several rounds of showers and thunderstorms Mon into Tue
across all our waters with locally enhanced winds and seas noted
within the strongest activity. In addition to this, light NE-E
winds at 5-10 kts will be noted along the N side of this front
on Mon (so Albemarle to northern half of the Pamlico Sound and
along the coastal waters north of Cape Hatteras with 10-15 kt
SW'rly winds noted south of the front Mon morning. Front will
gradually lift N'wards through Tue allowing for the entire area
to see SW'rly winds at 10-15 kts with gusts up near 20 kts. By
Wed as high pressure settles into the region and thermal
troughing sets up the gradient will pinch slightly allowing
SW'rly winds Tue night into Wed to increase to 15-20 kts with
occasional gusts up near 25 kts at times into Thurs. Seas will
generally remain around 2-5 ft through the period keeping us SCA
free through at least midweek.
&&
.HYDROLOGY...
As of 3 PM Sunday...
Scattered to numerous thunderstorms are expected to develop in
a moderately unstable, and anomalously moist, airmass later
today through tonight. The airmass will be supportive of
rainfall rates of 0.50"-0.75"/hr, with totals of 0.50"-2" where
thunderstorms develop. These rates and amounts may support a few
instances of flooding/flash flooding, especially in urban and
flood prone areas. However, a locally higher risk of flooding
and flash flooding may develop across parts of the area,
depending on where a slow-moving frontal boundary stalls. Along
this boundary, ensemble guidance suggests rainfall amounts as
high as 3-5", with max rainfall amounts of 4-8"+ if training
thunderstorms develop. Guidance differs on where the greatest
risk will be focused, but there is enough of a signal to go
ahead and issue a Flood Watch for a portion of ENC for this
afternoon through tonight. The watch area highlights where the
heaviest rainfall rates (1"/hr+) will be possible, as well as
where flash flood guidance is lowest, and where soils are the
most susceptible to excessive runoff.
Monday will bring the next threat for heavy rain which will be
highly dependent on where the aforementioned front stalls.
Either way, with similar conditions to Sun in place across the
area widespread 1-2" of rain with locally higher amounts will be
possible on Monday and with already saturated soils from
previous days rainfall in place, there will once again be a
chance for flash flooding across parts of the CWA and a flood
watch may become necessary in the coming day or so for portions
of the CWA on Mon as well.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch until 2 AM EDT Monday for NCZ029-044>047-079>081-
091-203.
Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196.
MARINE...None.
&&
SYNOPSIS...MHX
NEAR TERM...TL/RJ
SHORT TERM...TL
LONG TERM...CQD/RCF
AVIATION...RCF/RJ
MARINE...TL/RCF
HYDROLOGY...MHXHazardous weather outlook, Jun 15, 8:22 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 822 PM EDT Sun Jun 15 2025 NCZ090-092-094-193-194-198-170030- Duplin-Jones-Pamlico-Northern Craven-Southern Craven-Inland Onslow- 822 PM EDT Sun Jun 15 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-091-170030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Lenoir- 822 PM EDT Sun Jun 15 2025 ...FLOOD WATCH NOW IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Strong thunderstorms are possible into the overnight hours tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-170030- Hatteras Island- 822 PM EDT Sun Jun 15 2025 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-170030- Northern Outer Banks- 822 PM EDT Sun Jun 15 2025 ...FLOOD WATCH NOW IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Strong thunderstorms are possible into the overnight hours tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-204-170030- Coastal Onslow-Ocracoke Island- 822 PM EDT Sun Jun 15 2025 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-170030- West Carteret-East Carteret- 822 PM EDT Sun Jun 15 2025 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 15, 10:43 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1043 PM EDT Sun Jun 15 2025
NCZ044-079-080-091-193-160315-
Greene NC-Beaufort NC-Lenoir NC-Northern Craven NC-Pitt NC-
1043 PM EDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GREENE...
NORTHEASTERN LENOIR...NORTH CENTRAL CRAVEN...SOUTHERN PITT AND WEST
CENTRAL BEAUFORT COUNTIES THROUGH 1115 PM EDT...
At 1043 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ayden, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Winterville, Ayden, Grifton, Calico, Shelmerdine, Black
Jack, Ormondsville, Wilmar, Roundtree, Hookerton, and Gardnerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3540 7760 3556 7757 3551 7709 3530 7713
TIME...MOT...LOC 0243Z 276DEG 22KT 3543 7740
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJSpecial weather statement, Jun 15, 11:15 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1115 PM EDT Sun Jun 15 2025
NCZ044-079-091-193-160345-
Greene NC-Lenoir NC-Northern Craven NC-Pitt NC-
1115 PM EDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GREENE...
NORTHEASTERN LENOIR...NORTHWESTERN CRAVEN AND SOUTH CENTRAL PITT
COUNTIES THROUGH 1145 PM EDT...
At 1115 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ormondsville, or 7 miles southwest of Ayden, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Ayden, Grifton, Maury, Ormondsville, Roundtree,
Hookerton, and Gardnerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3538 7765 3550 7761 3550 7728 3533 7731
TIME...MOT...LOC 0315Z 273DEG 20KT 3541 7754
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJLocal storm report, Jun 15, 11:25 PM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1125 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM Flash Flood 1 ENE Lizzie 35.52N 77.59W
06/15/2025 Greene NC Law Enforcement
911 Center reports roadway from Willow Green
Rd to Garden Farm was flooded and
impassable.
&&
RCFLocal storm report, Jun 15, 11:28 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1128 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM Flash Flood 1 W Snow Hill 35.45N 77.69W
06/15/2025 Greene NC Law Enforcement
911 Center reported roadway had standing
water and was closed at the intersection of
Hwy 58 and Hwy 13 near Snow Hill.
&&
RCFLocal storm report, Jun 15, 11:43 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1143 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM Flash Flood 2 SSE Dowdy Ficklen Sta 35.57N 77.35W
06/15/2025 Pitt NC Broadcast Media
WITN reported road flooding around the
intersection of Charles Blvd and Fire Tower
Rd.
&&
RCFSpecial weather statement, Jun 15, 11:43 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1143 PM EDT Sun Jun 15 2025
NCZ044-079-160415-
Greene NC-Pitt NC-
1143 PM EDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GREENE AND WEST
CENTRAL PITT COUNTIES THROUGH 1215 AM EDT...
At 1143 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Wilson, or 11 miles west of Farmville, moving east
at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Farmville, Lizzie, Fountain, Castoria, Bull Head VFD, and
Walstonburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3570 7762 3569 7748 3546 7763 3552 7782
3557 7782
TIME...MOT...LOC 0343Z 286DEG 22KT 3563 7780
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RJThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:17 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 28 min |
| Jun 15, 8:25 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Pitt, Washington | 50 min |
| Jun 15, 8:45 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 45 min |
| Jun 15, 8:55 PM EDT | Special Marine Warning | MHX | 95 min | |
| Jun 15, 9:03 PM EDT | Areal Flood Advisory | MHX | Greene, Martin, Pitt | 3 hr |
| Jun 15, 9:28 PM EDT | Flash Flood Warning | MHX | Pitt | 9 hr |
| Jun 15, 9:29 PM EDT | Special Weather Statement | MHX | Greene, Pitt, Washington | 31 min |
| Jun 15, 9:37 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 38 min |
| Jun 15, 9:53 PM EDT | Areal Flood Advisory | MHX | Greene, Lenoir, Pitt | 3 hr |
| Jun 15, 9:57 PM EDT | Special Marine Warning | MHX | 48 min | |
| Jun 15, 10:02 PM EDT | Special Marine Warning | MHX | 58 min | |
| Jun 15, 10:13 PM EDT | Special Weather Statement | MHX | Greene | 32 min |
| Jun 15, 10:43 PM EDT | Special Weather Statement | MHX | Pitt | 32 min |
| Jun 15, 10:51 PM EDT | Special Marine Warning | MHX | 54 min | |
| Jun 15, 11:04 PM EDT | River Flood Warning | MHX | Pitt | 19 hr |
| Jun 15, 11:12 PM EDT | Flash Flood Warning | MHX | Greene, Pitt | 3 hr |
| Jun 15, 11:15 PM EDT | Special Weather Statement | MHX | Greene | 30 min |
| Jun 15, 11:18 PM EDT | Flash Flood Warning | MHX | Dare | 3 hr |
| Jun 15, 11:43 PM EDT | Special Weather Statement | MHX | Greene | 32 min |
| Jun 16, 12:20 AM EDT | Special Weather Statement | MHX | Pitt | 25 min |
| Jun 16, 3:25 AM EDT | Flood Watch | MHX | Carteret, Craven, Duplin, Jones, Onslow, Pamlico | 23 hr |
| Jun 16, 9:22 AM EDT | River Flood Warning | MHX | Pitt | 5 days |
| Jun 16, 11:58 AM EDT | Beach Hazards Statement | MHX | Carteret | 8 hr |
| Jun 16, 12:54 PM EDT | Special Marine Warning | MHX | 66 min | |
| Jun 16, 12:57 PM EDT | Special Marine Warning | MHX | 63 min | |
| Jun 16, 1:31 PM EDT | Special Weather Statement | MHX | Craven, Pamlico | 29 min |
| Jun 16, 2:00 PM EDT | Special Marine Warning | MHX | 90 min | |
| Jun 16, 2:03 PM EDT | Special Weather Statement | MHX | Craven, Pamlico | 27 min |
| Jun 16, 3:14 PM EDT | Special Marine Warning | MHX | 26 min | |
| Jun 16, 3:25 PM EDT | Special Weather Statement | MHX | Carteret, Craven, Jones, Pamlico | 35 min |
| Jun 16, 4:01 PM EDT | Special Weather Statement | MHX | Duplin | 44 min |
| Jun 16, 4:05 PM EDT | Special Weather Statement | MHX | Craven | 40 min |
| Jun 16, 4:05 PM EDT | Special Weather Statement | MHX | Beaufort | 40 min |
| Jun 16, 4:58 PM EDT | Areal Flood Advisory | MHX | Beaufort | 2 hr |
| Jun 16, 5:27 PM EDT | Special Weather Statement | MHX | Onslow | 33 min |
| Jun 16, 6:19 PM EDT | Special Weather Statement | MHX | Onslow | 41 min |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.